from FB: warning on antibiotic Z packs, may cause heart damage

MaryGSykes.com

https://www.cbsnews.com/news/z-pack-heart-rhythm-warning-fda-warns-azithromycin-z-deadly-heart-rhythms-for-some/

FDA warns azithromycin “Z-pack” antibiotics could lead to deadly heart rhythms for some

Azithromycin, a commonly-prescribed antibiotic, may trigger a potentially deadly irregular heart rhythm for some patients, the Food and Drug Administration (FDA) warned Tuesday. The antibiotic that’s sold as Zithromax, Zmax or sometimes referred to as a “Z-Pack” is prescribed to treat bacterial infections such as bronchitis, pneumonia, or ear infections.

The FDA is warning the public that the pills can cause abnormal changes in the heart’s electrical activity that may lead to a fatal heart rhythm. Not everyone is at risk. Patients with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or those who use  certain drugs to treat abnormal heart rhythms, or arrhythmias face the greatest risk.

“Health care professionals should consider the risk…

View original post 235 more words

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s